MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP451H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental med watch will be sent.What tissue was being approximated or sutured when it broke.Could you please provide lot number? device return status/follow up".If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an cesarean section procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure.There were no adverse events or patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/03/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength = 275 g/m.The following information was requested, but unavailable: what tissue was being approximated or sutured when it broke could you please provide lot number? this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/06/2021.The manufacturing records couldn't be reviewed as the batch number is unknown.Additional h-3 summary: visual analysis of the returned sample determined that a needle-suture piece of product code vcp451h was received for evaluation, and the end of the suture isn't broken, its cut appears to be by de use of a surgical instrument.Due to the condition of the sample the functional test can¿t be performed.In addition, the strand presents a knot formed with the surgical technique.No conclusion could be reached as to what caused the reported complaint.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 04/06/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11252471
Report Number2210968-2021-00807
Device Sequence Number2551261
Product Code GAM
UDI-Device Identifier10705031053335
UDI-Public10705031053335
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP451H
Device Catalogue NumberVCP451H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/09/2021
03/15/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/03/2021
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1